MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7000B
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that the piece from the product was not patent.Verbatim: an incident that happened around 5 pm, after surgery regarding a patient.The fellow came to the surgery front desk and informed of an incident.Patient had a tension pneumo following his video assisted thoracotomy with a pleurax placement.A white connector piece from the kit was not patent.He was trouble shooting the system at the patient's bedside of why the catheter was not working properly.When he disassemble the setup, he noticed the piece from the kit was not patent.This piece was immediately removed and changed and then the catheter was working properly.The fellow brought the connector back to the operating room for the surgical services to follow up.I called sicu to check on the patient he was stable and doing well.The lot number of the inserted catheter is 0001471891 we had 2 in the surgical unit that were pulled, and materials management was notified of the lot number to pull and retain all units to swap out for different kits.Fda safety report id# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001471891 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15456230
Report Number1625685-2022-00086
Device Sequence Number20557028
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number50-7000B
Device Catalogue Number50-7000B
Device Lot Number0001471891
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown